Logo eprints

Optimality conditions for coordinate-convex policies in CAC with nonlinear feasibility boundaries

Cello, Marco and Gnecco, Giorgio and Marchese, Mario and Sanguineti, Marcello Optimality conditions for coordinate-convex policies in CAC with nonlinear feasibility boundaries. IEEE/ACM Transactions on Networking, 21 (5). pp. 1363-1377. ISSN 1063-6692 (2013)

This is the latest version of this item.

Full text not available from this repository.


Optimality conditions for Call Admission Control (CAC) problems with nonlinearly constrained feasibility regions and K classes of users are derived. The adopted model is a generalized stochastic knapsack, with exponentially distributed interarrival times of the objects. Call admission strategies are restricted to the family of Coordinate-Convex (CC) policies. For K=2 classes of users, both general structural properties of the optimal CC policies and structural properties that depend on the revenue ratio are investigated. Then, the analysis is extended to the case K>2. The theoretical results are exploited to narrow the set of admissible solutions to the associated knapsack problem, i.e., the set of CC policies to which an optimal one belongs. With respect to results available in the literature, less restrictive conditions on the optimality of the complete-sharing policy are obtained. To illustrate the role played by the theoretical results on the combinatorial CAC problem, simulation results are presented, which show how the number of candidate optimal CC policies dramatically decreases as the derived optimality conditions are imposed.

Item Type: Article
Identification Number: 10.1109/TNET.2012.2222924
Uncontrolled Keywords: Call Admission Control (CAC), Coordinate-Convex (CC) policies, Stochastic Knapsack problem, combinatorial optimization, feasibility region, nonlinear constraints,
Subjects: Q Science > QA Mathematics > QA75 Electronic computers. Computer science
Research Area: Computer Science and Applications
Depositing User: Giorgio Gnecco
Date Deposited: 17 Sep 2013 12:57
Last Modified: 29 Jan 2014 10:11
URI: http://eprints.imtlucca.it/id/eprint/1774

Available Versions of this Item

Actions (login required)

Edit Item Edit Item